Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 35, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 1, 2014, 11:40 PM EDT for 4 counties in New York. It was in force for 65 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2014, 11:40 PM EDT (03:40 UTC)
- Expired
- Jul 2, 2014, 12:45 AM EDT
- In force
- 65 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 85 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 11:48 PM EDT | TSTM WND DMG | Conewango, NY | POWER LINES DOWN ON NORTHEAST ROAD. |
| Jul 1, 11:51 PM EDT | TSTM WND DMG | 1 Nw New Albion, NY | TREE DOWN ON MAYO ROAD. |
| Jul 1, 11:57 PM EDT | TSTM WND DMG | New Albion, NY | POWER LINE DOWN ON COUNTY RT 5. |
| Jul 2, 12:05 AM EDT | TSTM WND DMG | Little Valley, NY | TREE AND WIRES DOWN ON EAGLE STREET. |
| Jul 2, 12:10 AM EDT | TSTM WND DMG | 1 Nw Five Points, NY | POWER LINES DOWN ON CALIFORNIA ROAD IN MANSFIELD. |
| Jul 2, 12:15 AM EDT | TSTM WND DMG | Little Valley, NY | TREE AND WIRES DOWN ON COURT STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
851
WUUS51 KBUF 020340
SVRBUF
NYC009-013-029-121-020445-
/O.NEW.KBUF.SV.W.0035.140702T0340Z-140702T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1140 PM EDT TUE JUL 1 2014
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CATTARAUGUS COUNTY IN WESTERN NEW YORK
SOUTHEASTERN CHAUTAUQUA COUNTY IN WESTERN NEW YORK
SOUTHEASTERN ERIE COUNTY IN WESTERN NEW YORK
SOUTHWESTERN WYOMING COUNTY IN WESTERN NEW YORK
* UNTIL 1245 AM EDT
* AT 1137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES WEST OF OTTO TO 13 MILES WEST OF FREWSBURG...MOVING
EAST AT 40 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
OTTO...
FREWSBURG...
SPRINGVILLE...
EAST CONCORD...
SARDINIA...
ARCADE...
JAVA CENTER...
SALAMANCA...
FRANKLINVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING IS ONE OF
NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THE STORMS ALSO HAVE A
HISTORY OF PRODUCING TORRENTIAL DOWNPOURS WITH SITES PICKING UP OVER
AN INCH OF RAIN IN LESS THAN 30 MINUTES TIME.
&&
LAT...LON 4199 7921 4200 7924 4253 7881 4268 7832
4199 7855
TIME...MOT...LOC 0339Z 257DEG 33KT 4237 7890 4202 7938
$$
RSH2 follow-up statements
720 WWUS51 KBUF 020419 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1219 AM EDT WED JUL 2 2014 NYC009-013-029-121-020445- /O.CON.KBUF.SV.W.0035.000000T0000Z-140702T0445Z/ CATTARAUGUS NY-WYOMING NY-CHAUTAUQUA NY-ERIE NY- 1219 AM EDT WED JUL 2 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR SOUTHEASTERN ERIE...SOUTHEASTERN CHAUTAUQUA...SOUTHWESTERN WYOMING AND CATTARAUGUS COUNTIES... AT 1214 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND VERY HEAVY RAINFALL IN EXCESS OF 1.0 TO 1.5 INCHES IN A VERY SHORT PERIOD OF TIME. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LIME LAKE-MACHIAS TO RANDOLPH...OR ALONG A LIN EXTENDING FROM 22 MILES NORTHEAST OF SALAMANCA TO 13 MILES SOUTHWEST OF SALAMANCA...MOVING EAST AT 40 MPH. SOME LOCATIONS IN THE WARNING INCLUDE... ALLEGANY PARK... FRANKLINVILLE... LIMESTONE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A LINE OF DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4199 7855 4200 7922 4253 7866 4265 7834 TIME...MOT...LOC 0416Z 257DEG 33KT 4243 7845 4209 7893 $$ REYNOLDS
612 WWUS51 KBUF 020447 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1247 AM EDT WED JUL 2 2014 NYC009-013-029-121-020455- /O.EXP.KBUF.SV.W.0035.000000T0000Z-140702T0445Z/ CATTARAUGUS NY-WYOMING NY-CHAUTAUQUA NY-ERIE NY- 1247 AM EDT WED JUL 2 2014 THIS ALSO INCLUDES INTERSTATE 86 BETWEEN EXITS 15 AND 23. ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ERIE... SOUTHEASTERN CHAUTAUQUA...SOUTHWESTERN WYOMING AND CATTARAUGUS COUNTIES HAS EXPIRED... WHILE THE THREAT OF SEVERE WEATHER OVER CATTARAUGUS COUNTY HAS GREATLY DIMINISHED...THUNDERSTORMS OVER THE SOUTHERN PORTION OF THE COUNTY CAN STILL PRODUCE HEAVY RAIN...AND GUSTY WINDS. IN REGARDS TO THE HEAVY RAIN...THE STORMS HAVE A HISTORY OF PRODUCING AN INCH TO AN INCH AND A HALF OF RAIN IN 30 MINUTES TIME. CAMPERS NEAR SMALL TRIBUTARIES SHOULD BE ALERT TO FAST RISE RISING WATER LEVELS. THERE IS ALSO A CONTINUED THREAT FOR CLOUD TO GROUND LIGHTNING. LAT...LON 4199 7855 4200 7922 4253 7866 4265 7834 TIME...MOT...LOC 0419Z 257DEG 33KT 4244 7841 4210 7889 $$ RSH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 10:25 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 1, 10:25 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1025 PM EDT TUE JUL 1 2014 .SYNOPSIS... A VERY WARM AND HUMID AIRMASS WILL REMAIN IN PLACE THROUGH WEDNESDAY WITH SOME SHOWERS AND THUNDERSTORMS POSSIBLE WITHIN THE CORRESPONDINGLY UNSTABLE AIRMASS. THIS WILL ESPECIALLY BE THE CASE WEDNESDAY AFTERNOON AS A COLD FRONT WILL BEAR DOWN ON THE REGION. TEMPERATURES WILL LOWER AND HUMIDITY LEVELS WILL BECOME MORE TOLERABLE IN THE WAKE OF THE FRONT DURING THE LATTER PORTION OF THE WEEK. && .NEAR TERM /THROUGH WEDNESDAY/... A WEAK FRONTAL BOUNDARY OVER THE LOWER GREAT LAKES IS INTERACTING WITH A CONDITIONALLY UNSTABLE AIRMASS TO PRODUCE SOME SCATTERED SHOWERS OVER LAKE ERIE AND THE FAR WESTERN COUNTIES OF THE STATE. WHILE A CAP IN THE VCNTY OF 10K FT SHOULD LIMIT THIS ACTIVITY IN TERMS OF STRENGTH AND COVERAGE...THUNDERSTORMS WILL BE POSSIBLE OVER CHAUTAUQUA COUNTY THROUGH MIDNIGHT. THE REMAINDER OF THE OVERNIGHT WILL FEATURE PARTLY TO MOSTLY CLOUDY SKIES AND RELATIVELY HIGH TEMPERATURES WITH LOWS GENERALLY RANGING FROM THE LOWER 70S ACROSS THE LAKE PLAINS TO THE MID 60S IN THE VALLEYS OF THE SRN TIER. ON WEDNESDAY...THE MAIN COLD FRONT WILL SLOWLY WORK ITS WAY ACROSS MUCH OF THE CWA...SUPPORTED BY THE EASTWARD PROGRESSION OF THE UPPER LEVEL TROUGH. WITH A STILL HUMID AIRMASS AND PWATS AROUND 1.25 -1.5 INCHES EXPECT SHOWERS AND THUNDERSTORMS TO AGAIN FORM AS THE ATMOSPHERE DESTABILIZES. THE PASSAGE OF THE COLD FRONT WILL PROVIDE LIFT WITH THE LIKELIEST AREAS FOR SHOWERS ACROSS THE GENESEE VALLEY AND POINTS EASTWARD...WHERE THE COLD FRONT WILL ENCOUNTER PEAK AFTERNOON HEATING. THIS COLD FRONT WILL STALL SOME ACROSS THE EASTERN PORTION OF THE CWA...LEAVING CHANCES FOR SHOWERS AND THUNDERSTORMS INTO THE EVENING HOURS. LATE AS THE UPPER LEVEL LOW NEARS THE EASTERN GREAT LAKES A SHOWER MAY CLIP FAR NORTHERN NIAGARA FRONTIER. GIVEN THE DIURNALLY ASSISTED INSTABILITY OVER THE FINGER LAKES AND PORTIONS OF THE EASTERN LAKE ONTARIO REGION WEDNESDAY AFTERNOON... HAVE ADDED SOME ENHANCED WORDING (HEAVY RAIN...SMALL HAIL AND GUSTY WINDS) TO THE FORECAST. IT WILL STILL BE ON THE HOT AND MUGGY SIDE WEDNESDAY WITH WIDESPREAD 80S ACROSS THE REGION. ROCHESTER AND PORTIONS OF THE GENESEE VALLEY MAY REACH THE 90F MARK AGAIN. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... THE SHORT TERM PORTION OF THE FORECAST WILL OPEN WITH THE COLD FRONTAL BOUNDARY SLOWLY OOZING EASTWARD ACROSS OUR CENTRAL AND EASTERN ZONES DURING THE COURSE OF WEDNESDAY NIGHT. WHILE THIS FEATURE WILL ACT AS THE FOCUS FOR SOME ADDITIONAL SCATTERED CONVECTION THAT WILL SHIFT EASTWARD OVER TIME...THE LACK OF SIGNIFICANT UPPER LEVEL SUPPORT AND INCREASING NOCTURNAL STABILIZATION WARRANTS ONLY DIMINISHING CHANCE POPS AT THIS PARTICULAR TIME. FURTHER WEST ACROSS FAR WESTERN NEW YORK THE BULK OF THE NIGHT SHOULD BE MAINLY DRY...THOUGH A FEW ADDITIONAL STRAY SHOWERS CANNOT BE TOTALLY RULED OUT GIVEN THE PRESENCE OF MID AND UPPER LEVEL TROUGHING. TEMPERATURE-WISE...COOLER AND DRIER AIR FILTERING IN BEHIND THE SLOW MOVING FRONT WILL ALLOW NIGHTTIME LOWS TO FALL BACK TO THE 60-65 DEGREE RANGE...MAKING FOR SOMEWHAT MORE COMFORTABLE SLEEPING CONDITIONS COMPARED TO THE PREVIOUS FEW NIGHTS. ON THURSDAY...THE COLD FRONT WILL STALL OUT OVER EASTERN NEW YORK AND WESTERN NEW ENGLAND...IN RESPONSE TO TROPICAL SYSTEM ARTHUR WHICH WILL BE SLOWLY LIFTING ALONG OR JUST OFFSHORE OF THE CAROLINA COASTLINE. WITH LINGERING MOISTURE ALONG THE FRONT AND SYNOPTIC- SCALE LIFT INCREASING ACROSS THE AREA THANKS TO THE COMBINATION OF A DIGGING UPPER LEVEL TROUGH AND AN INCREASINGLY DIFFLUENT FLOW ALOFT IN THE RIGHT REAR QUAD OF A DEVELOPING UPPER LEVEL JET STREAK... THIS LINGERING BOUNDARY SHOULD AGAIN ACT AS THE FOCUS FOR ANOTHER ROUND OF SHOWERS. THE BEST CHANCES FOR THESE WILL BE FOUND ALONG OUR SOUTHEASTERN PERIPHERY WHICH WILL BE CLOSEST TO THE LINGERING BOUNDARY...WHERE LARGE-SCALE LIFT WILL BE MAXIMIZED AND WHERE SOME LOW LIKELY POPS WILL BE IN PLACE...WHILE PROGRESSIVELY LOWER CHANCES FOR SHOWERS WILL BE FOUND WITH INCREASING WESTWARD EXTENT. GIVEN THE DEVELOPMENT OF SOME WEAK INSTABILITY STEMMING FROM DAYTIME HEATING...A FEW EMBEDDED THUNDERSTORMS WILL ALSO BE POSSIBLE FROM INTERIOR SECTIONS OF THE SOUTHERN TIER NORTHEASTWARD TO LEWIS COUNTY. ALL OF THIS WILL THEN QUICKLY WIND DOWN THURSDAY NIGHT AS THE FRONT SLIDES FURTHER EAST INTO NEW ENGLAND...AND HIGH PRESSURE/ DRIER AIR OVER THE MISSISSIPPI VALLEY RIDGES NORTHEASTWARD INTO WESTERN NEW YORK. WITH RESPECT TO TEMPS...PROGRESSIVELY COOLER AND DRIER AIR FILTERING INTO THE REGION THURSDAY AND THURSDAY NIGHT WILL LEAD TO A CONTINUED TREND TOWARD COOLER AND MORE COMFORTABLE WEATHER...WITH DAYTIME HIGHS MOSTLY IN THE MID TO UPPER 70S THURSDAY FOLLOWED BY LOWS IN THE LOWER TO MID 50S THURSDAY NIGHT. AT THE SAME TIME...DEWPOINTS WILL GRADUALLY FALL INTO THE LOWER HALF OF THE 50S. FRIDAY AND FRIDAY NIGHT...BURGEONING SURFACE HIGH PRESSURE AND DRY AIR OVER THE OHIO VALLEY AND CENTRAL GREAT LAKES WILL CONTINUE TO BUILD EAST ACROSS OUR AREA WHILE ARTHUR LIFTS NORTHEASTWARD OFFSHORE OF THE MID ATLANTIC AND NEW ENGLAND COASTLINES...WITH ITS EFFECTS REMAINING WELL EAST OF WESTERN AND NORTH CENTRAL NEW YORK. THIS SHOULD RESULT IN A BEAUTIFUL INDEPENDENCE DAY HOLIDAY...WITH A FAIR AMOUNT OF SUNSHINE COMBINING WITH 850 MB TEMPS OF +8C TO +10C TO YIELD DAYTIME HIGHS IN THE LOWER TO MID 70S. COUPLED WITH DEWPOINTS REMAINING IN THE LOWER TO MID 50S...THIS WILL RESULT IN A VERY COMFORTABLE DAY...WITH LOWS IN THE UPPER 40S TO MID 50S THEN MAKING FOR EQUALLY COMFORTABLE SLEEPING CONDITIONS ONCE THE HOLIDAY CELEBRATIONS CONCLUDE FRIDAY NIGHT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... THE REMAINDER OF THE LONG INDEPENDENCE DAY WEEKEND WILL CONTINUE TO FEATURE BEAUTIFUL WEATHER...AS SPRAWLING HIGH PRESSURE OVER THE OHIO VALLEY SLOWLY DRIFTS EAST AND EVENTUALLY OFF THE MID-ATLANTIC COASTLINE. EXPECT PLENTIFUL SUNSHINE ON SATURDAY AS THE RIDGE AXIS SETTLES DIRECTLY OVERHEAD...WITH THE SOME MID AND HIGH CLOUDS THEN GRADUALLY MIXING IN ON SUNDAY AS WARM AIR ADVECTION COMMENCES ALOFT. TEMPERATURE-WISE...COMFORTABLE TEMPS IN THE MID 70S ON SATURDAY WILL CLIMB TO PLEASANTLY WARM LEVELS IN THE UPPER 70S/LOWER 80S ON SUNDAY AS A WEAK SOUTHERLY RETURN FLOW OF WARMER AIR SETS UP ON THE BACK SIDE OF THE DEPARTING RIDGE. AT THE SAME TIME THOUGH...HUMIDITY LEVELS WILL REMAIN AT COMFORTABLE LEVELS...WITH DEWPOINTS ONLY SLOWLY RISING THROUGH THE 50S. LOOKING A BIT FURTHER AHEAD...THE VARIOUS GUIDANCE PACKAGES ARE IN GENERAL AGREEMENT ON A WEST-SOUTHWESTERLY FLOW OF WARMER AND MORE HUMID AIR ONCE AGAIN OVERSPREADING OUR REGION EARLY NEXT WEEK IN ADVANCE OF THE NEXT LOW AMPLITUDE UPPER TROUGH AND ITS ATTENDANT COLD FRONT. THIS WILL TRANSLATE TO A RETURN TO ABOVE AVERAGE TEMPERATURES AND ELEVATED HUMIDITY LEVELS FOR THE REMAINDER OF THE LONG TERM PERIOD...ALONG WITH SOMEWHAT MORE UNSETTLED CONDITIONS. GIVEN THE GENERAL INCREASE IN HEAT AND HUMIDITY...AND THAT THE EXACT TIMING OF THE FRONT REMAINS UNCERTAIN AT THIS DISTANT JUNCTURE...FOR NOW HAVE ELECTED TO JUST COVER THE LATTER WITH BROADBRUSH LOWER-END CHANCES OF SHOWERS AND THUNDERSTORMS. && .AVIATION /03Z WEDNESDAY THROUGH SUNDAY/... VFR CONDITIONS WILL BE IN PLACE ACROSS THE REGION OVERNIGHT...WITH SOME MVFR STRATUS ACROSS THE SRN TIER BETWEEN ABOUT 08 AND 12Z. THERE WILL ALSO BE THE CHANCE FOR SOME WIDELY SEPARATED SHOWERS AND THUNDERSTORMS OVER THE FAR WESTERN COUNTIES. FOR WEDNESDAY...A COLD FRONT WILL MAKE ITS WAY ACROSS THE REGION DURING THE LATE AFTERNOON AND EVENING. WHILE SOME THUNDERSTORMS COULD DEVELOP AHEAD AND ALONG THIS FRONT...THE BULK OF THE DAY WILL FEATURE VFR CONDITIONS. OUTLOOK... WEDNESDAY NIGHT AND THURSDAY...MAINLY VFR WITH CHANCE OF SHOWERS AND THUNDERSTORMS. FRIDAY THROUGH SUNDAY...VFR. && .MARINE... WINDS HAVE WEAKENED CONSIDERABLY ACROSS BOTH LAKES AS THE SETTING SUN HAS ENCOURAGED LESS MIXING...WHILE WINDS ALOFT HAVE WEAKENED AS WELL. THIS WILL LEAVE GENTLE TO MODERATE SOUTHWESTERLIES ON BOTH LAKES WITH WAVES AVERAGING 1 TO 3 FEET. DURING THE DAY WEDNESDAY...A TIGHTENING PRESSURE GRADIENT AHEAD OF A COLD FRONT WILL SUPPORT FRESHENING WINDS THAT COULD RESULT IN ANOTHER ROUND OF SMALL CRAFT ADVISORIES. THE HIGHEST CHANCE FOR THIS WOULD BE ON LAKE ERIE AND ACROSS THE NEARSHORE WATERS WEST OF ROCHESTER. WINDS WILL WEAKEN IN THE WAKE OF THE COLD FRONT WEDNESDAY NIGHT... AND AS HIGH PRESSURE BUILDS ACROSS THE GREAT LAKES ON THURSDAY... RELATIVELY LIGHT WINDS AND NEGLIGIBLE WAVES CAN BE ANTICIPATED. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...RSH NEAR TERM...RSH/THOMAS SHORT TERM...JJR LONG TERM...JJR AVIATION...RSH MARINE...RSH
Hazardous weather outlook, Jul 1, 7:02 PM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 702 PM EDT TUE JUL 1 2014 NYZ001>003-010>012-019-020-085-021830- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-SOUTHERN ERIE- 702 PM EDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>008-013-014-021-021830- WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-ONTARIO- ALLEGANY- 702 PM EDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COLD FRONT WILL PUSH THROUGH THE REGION WEDNESDAY AFTERNOON... AND WITH A HOT AND HUMID AIRMASS IN PLACE...THIS WILL PRESENT THE RISK FOR STRONG TO SEVERE THUNDERSTORMS. THE GREATEST SEVERE WEATHER RISK WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. WEDNESDAY AFTERNOON WILL ONCE AGAIN BE HOT WITH THE HEAT COMBINING WITH THE HUMID CONDITIONS TO PRODUCE HEAT INDICES IN THE LOW TO MID 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-021830- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 702 PM EDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
In the hours before
Local storm report, Jul 1, 5:48 PM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
548 PM EDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG LYONS FALLS 43.62N 75.36W
07/01/2014 LEWIS NY LAW ENFORCEMENT
TREE DOWN ON CHERRY STREET.
&&
EVENT NUMBER BUF1400176
ARSpecial weather statement, Jul 1, 10:56 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1056 PM EDT TUE JUL 1 2014 NYZ019-020-020345- CATTARAUGUS NY-CHAUTAUQUA NY- 1056 PM EDT TUE JUL 1 2014 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND HEAVY RAIN. THIS STORM WAS LOCATED 9 MILE SOUTHWEST OF MAYVILLE...AND MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... SHERMAN... MAYVILLE AND CHAUTAUQUA INSTITUTE... STOCKTON... CASSADAGA AND SINCLAIRVILLE... ARKWRIGHT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4248 7911 4227 7897 4212 7969 4224 7974 REYNOLDS
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:56 PM EDT | Special Weather Statement | BUF | Chautauqua | 49 min |
| Jul 1, 11:05 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 55 min |
| Jul 2, 12:25 AM EDT | Special Weather Statement | BUF | Livingston | 50 min |
| Jul 2, 12:28 AM EDT | Severe Thunderstorm Warning | BUF | Livingston, Monroe, Ontario, Wyoming | 62 min |
| Jul 2, 12:48 AM EDT | Special Weather Statement | BUF | Cattaraugus | 42 min |
| Jul 2, 1:13 AM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 62 min |
| Jul 2, 2:28 AM EDT | Special Weather Statement | BUF | Oswego | 47 min |
| Jul 2, 7:40 AM EDT | Small Craft Advisory | BUF | 12 hr | |
| Jul 2, 5:40 PM EDT | Special Weather Statement | BUF | Wyoming | 50 min |
| Jul 2, 7:34 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 26 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.